Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 32, NWS Dodge City, KS

March 28, 2007Stanton County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Mar 28, 2007, 10:04 PM CDT for Stanton County, Kansas. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2007, 10:04 PM CDT (03:04 UTC)
Expired
Mar 28, 2007, 10:45 PM CDT
In force
41 min
Issued by
NWS Dodge City, KS
Area
Counties, with a storm outline in the text

County Stanton County, KS

The radar

The Dodge City radar (KDDC), 161 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 10:25 PM CDTHAIL 0.882 W Johnson City, KS
Mar 28, 10:42 PM CDTHAIL 14 Wsw Johnson City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 3:59 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2811 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2811 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
2.2
Supercell composite
12.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS53 KDDC 290303
SVRDDC
KSC187-290345-
/O.NEW.KDDC.SV.W.0032.070329T0304Z-070329T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1004 PM CDT WED MAR 28 2007

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STANTON COUNTY IN SOUTHWEST KANSAS.

* UNTIL 1045 PM CDT

* AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MANTER...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANTER...
  JOHNSON CITY...
  BIG BOW...
  RURAL RESIDENCES OF STANTON COUNTY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3757 10193 3740 10188 3756 10153 3773 10160
      3772 10186

$$

UMSCHEID
3 follow-up statements
000 
WWUS53 KDDC 290314
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1014 PM CDT WED MAR 28 2007

KSC187-290345-
/O.CON.KDDC.SV.W.0032.000000T0000Z-070329T0345Z/
STANTON KS-
1014 PM CDT WED MAR 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR STANTON COUNTY...

AT 1009 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND
DESTRUCTIVE WINDS IN EXCESS OF 65 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF JOHNSON CITY TO 5
MILES SOUTHEAST OF MANTER...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANTER...
  JOHNSON CITY...
  BIG BOW...
  RURAL RESIDENCES OF STANTON COUNTY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3757 10193 3740 10188 3756 10153 3773 10160
      3772 10186

$$

UMSCHEID
000 
WWUS53 KDDC 290328
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1027 PM CDT WED MAR 28 2007

KSC187-290345-
/O.CON.KDDC.SV.W.0032.000000T0000Z-070329T0345Z/
STANTON KS-
1027 PM CDT WED MAR 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR STANTON COUNTY...

AT 926 PM MDT(1026 PM CDT)...WEATHER SERVICE RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF 
JOHNSON CITY TO 4 MILES EAST OF MANTER...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANTER...
  JOHNSON CITY...
  BIG BOW...
  RURAL RESIDENCES OF STANTON COUNTY.

AT 1025 PM CDT, LAW ENFORECEMENT REPORTED NICKEL SIZE HAIL 2 MILES 
WEST OF JOHNSON.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3757 10193 3740 10188 3756 10153 3773 10160
      3772 10186

$$

LACY
000 
WWUS53 KDDC 290343
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1042 PM CDT WED MAR 28 2007

KSC187-290352-
/O.EXP.KDDC.SV.W.0032.000000T0000Z-070329T0345Z/
STANTON KS-
1042 PM CDT WED MAR 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR STANTON COUNTY EXPIRES AT 1045
PM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND EXITED THE COUNTY AND NO 
LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY 
WINDS...HEAVY RAIN...AND HAIL TO THE SIZE OF PENNIES WILL STILL BE 
POSSIBLE OVER STANTON COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3757 10193 3740 10188 3756 10153 3773 10160
      3772 10186

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:15 PM CDT, 7 hours 49 minutes earlier.

Area forecast discussion, Mar 28, 2:15 PM CDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
215 PM CDT WED MAR 28 2007

.DISCUSSION...

DAYS 1-2...

SEVERE THUNDERSTORMS AND TORNADOES POSSIBLE THIS AFTERNOON AND
EVENING.

VERY INTERESTING WEATHER SITUATION UNFOLDING FOR THE EVENING AND
OVERNIGHT HOURS ACROSS WESTERN KANSAS. 12Z UPPER AIR ANALYSIS
SHOWING IMPRESSIVE UPPER SYSTEM ACROSS WESTERN US THIS MORNING. A
COUPLE OF +110KT JET STREAKS ROUNDING THE BASE OF THE UPPER TROF AT
H3. HEIGHT FALLS OF -130M WITH RISES OF +120M FOUND WITH SYSTEM AT
H5. UPPER LOW WAS CENTERED ACROSS SOUTHERN UT. H7 TEMPERATURES
ACROSS DDC WERE +5C WITH AMA REPORTING +7C. +15C DEWPOINTS WERE
FOUND AT H85 FLOWING NORTHWARD ACROSS WESTERN TX.

DRYLINE WAS FOUND ACROSS WESTERN KS/EASTERN CO AT 19Z THIS MORNING.
SKIES WERE BEGINNING TO CLEAR AND TEMPERATURES ARE CLIMBING. PLENTY
OF LOW LEVEL MOISTURE IS IN PLACE FOR A FAIRLY SIGNIFICANT SEVERE
WEATHER EVENT THIS EVENING INTO TONIGHT. SURFACE DEWPOINTS EAST OF
THE DRYLINE WILL BE INTO THE UPPER 50S TO LOWER 60S. CAPES ARE
FORECAST TO BE IN EXCESS OF 2000 J/KG ACROSS MUCH OF CWA THROUGH 03Z
THU. IN ADDITION, LIS WELL BELOW 0C AND MID LEVEL LAPSE RATES
RANGING FROM 6.5C/KM TO 7.5C/KM ARE EXPECTED. SHOULD SEE THE CAP IN
PLACE THROUGH THE EARLY AFTERNOON TODAY. ONCE STORMS BEING TO FIRE,
STORMS WILL MOVE INTO AN ENVIRONMENT OF 0-1KM HELICITY IN EXCESS OF
200M2/S2. SOUNDINGS ARE RATHER IMPRESSIVE WITH GOOD SHEAR PROFILES.
PW VALUES IN EXCESS OF 1 INCH WILL REMAIN IN PLACE FROM SCOTT CITY
TO GARDEN CITY TO MEADE AND EAST. THUNDERSTORMS ALONG WITH DRYLINE
WILL BE CAPABLE OF LARGE HAIL, DAMAGING WINDS AND HEAVY RAIN.
TORNADOES WILL ALSO BE POSSIBLE. BEHIND THE DRYLINE, DEVELOPMENT OF
A SQUALL LINE ASSOCIATED WITH THE COLD FRONT LOOKS LIKELY DURING THE
OVERNIGHT HOURS. COOLIDGE TO ELKHART SHOULD SEE STORMS COMING TO AN
END AROUND MIDNIGHT AS THE COLD FRONT MOVES EASTWARD. BY THURSDAY
MORNING, STORMS SHOULD BE EAST OF SCOTT CITY TO GARDEN CITY TO
LIBERAL. HAYS TO DODGE CITY TO MEADE WILL BE RATHER CHALLENGING TO
END PRECIP AS SYSTEM SLOWS. WILL GRADUALLY END THUNDERSTORM CHANCES
IN THE ABOVE LOCATIONS OVER THE MORNING HOURS BUT EASTERN FA COULD
SEE ANOTHER ROUGH DAY DEPENDING ON SPEED OF SYSTEM. EITHER WAY, THE
SEVERE WEATHER THREAT WILL CONTINUE INTO THE OVERNIGHT HOURS TONIGHT
AND INTO THE MORNING FURTHER EAST. WILL ALSO HAVE TO KEEP AN EYE ON
SPEED OF SYSTEM AS ADDITIONAL PRECIP ACROSS EASTERN FA COULD BE
POSSIBLE. FOR NOW, HAVE ENDED ALL PRECIP BY FRIDAY MORNING. IT IS
POSSIBLE THAT LOCATIONS FURTHER WEST COULD BE WET THURSDAY AFTERNOON
AND EVENING BUT IT IS ALL ABOUT SYSTEM TIMING.

WIND ADVISORY LOOKS GOOD IN PRESENT STATE AND WILL MAKE NO CHANGES
IT AT THIS TIME. HAVE ALSO ISSUED A FLOOD WATCH THIS EVENING THROUGH
THURSDAY AFTERNOON AS HEAVY RAIN IS ANTICIPATED WITH DEVELOPING
THUNDERSTORMS BOTH INITIALLY AND ALONG THE COLD FRONT.

DAYS 3-7...

MAIN CHALLENGE IN THE EXTENDED WILL BE EXTENT OF WARM-UP LATE
WEEKEND AND MONDAY...THEN THE NEXT CHANCE FOR CONVECTIVE PCPN AROUND
MONDAY EVENING.

THE MAIN COLLABORATIVE ISSUE IN THE GRIDS CENTERS AROUND HIGH
TEMPERATURES MONDAY.  THE GFS AND LAST NIGHTS RUN OF THE ECMWF
SUGGEST A PRONOUNCED THERMAL RIDGE EXTENDING NORTHEAST INTO WESTERN
KANSAS AHEAD OF THE NEXT FRONT.  NEXT PACIFIC JET STREAK WILL
APPROACH NORTHERN ROCKIES AROUND MONDAY.  THERE ARE SOME TIMING
ISSUES WITH THE ECMWF BEING A BIT FASTER THAN THE GFS...BUT THERE IS
OVERALL AGREEMENT IN THE MAJOR GLOBAL SPECTRAL MODEL SOLUTIONS OF
LOWER TROP DEVELOPMENT AND A RETURN IN LOW LEVEL MOISTURE NORTHWARD
INTO KANSAS.  HAVE INCREASED HIGHS MONDAY INTO THE MID-UPPER 70S
WITH NEAR 80 IN THE SOUTHWEST ZONES.  WILL ALSO HAVE 20 POPS GOING
LATE AFTERNOON/EVENING MONDAY OVER CENTRAL/EASTERN CWA.  THIS COULD
BE THE NEXT OPPORTUNITY FOR SEVERE WEATHER AS WELL IF ENOUGH LOW
LEVEL MOISTURE CAN ADVECT BACK NORTH.

&&

.AVIATION...

CLEARLY THE MAIN CHALLENGE IS TIMING OF THE THUNDERSTORMS OVER THE
GCK/DDC/HYS TERMINALS. BEFORE STORMS DEVELOP LATE THIS
AFTERNOON/EARLY EVENING...WINDS WILL REMAIN ABOUT 16025G35KT OVER
PRETTY MUCH ALL OF SOUTHWESTERN AND WEST CENTRAL KANSAS. AM
ANTICIPATING THE MAIN THUNDERSTORM ACTIVITY TO DEVELOP LATE THIS
AFTERNOON OVER THE WESTERN PANHANDLES NORTHWARD ALONG THE KS/CO
BORDER...THEN MATURE DURING THE EARLY EVENING HOURS OVER FAR
SOUTHWESTERN KANSAS. BY MID-EVENING...SEVERE THUNDERSTORMS SHOULD
BE APPROACHING KGCK AND WILL HAVE +TSRA TIMED ROUGHLY 0130 TO
0300Z. THE EASTERN PROGRESSION OF STORMS IS DIFFICULT TO
ANTICIPATE GIVEN THE STRONG DEEP LAYER SOUTHERLY FLOW...SO WILL
TIME THE HEAVIEST STORMS (+TSRA) IN HAYS AND DODGE CITY ROUGHLY
0330 TO 0500Z. AFTER THE MAIN SEVERE THUNDERSTORMS...THINK THERE
WILL BE OTHER NON-SEVERE OR MARGINALLY SEVERE STORMS AFFECTING ALL
THREE TERMINALS THROUGH MUCH OF THE OVERNIGHT HOURS, SO HAVE A
PROB30 GROUP IN THERE THROUGH ROUGHLY 10Z AT GCK AND 11-12Z AT DDC
AND HYS.  -UMSCHEID

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  54  66  41  60 /  90  50  10  10
GCK  48  65  38  60 /  90   0   0   0
EHA  44  64  36  61 /  60   0   0   0
LBL  49  66  39  60 /  90   0   0   0
HYS  57  66  39  59 /  90  70  10  10
P28  60  69  47  62 /  90  70  30  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR KSZ030-031-043>046-063>066-076>081-086>090.

WIND ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR KSZ030-
031-043>046-061>066-074>081-084>090.

&&

FN30/25/25
Hazardous weather outlook, Mar 28, 2:45 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
245 PM CDT WED MAR 28 2007

KSZ061-074-084-291030-
HAMILTON-STANTON-MORTON-
245 PM CDT WED MAR 28 2007 /145 PM MDT WED MAR 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH 10 PM CDT /9PM MDT/ THIS
EVENING.

SOUTH WINDS IN EXCESS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET.

A LINE OF STORMS WILL DEVELOP ALONG A COLD FRONT THIS EVENING AFTER
6 PM CDT. THESE STORMS COULD BE SEVERE WITH WIND GUSTS IN EXCESS OF
60 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ062-075-085-291030-
KEARNY-GRANT-STEVENS-
245 PM CDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH 10 PM CDT THIS EVENING.

SOUTH WINDS IN EXCESS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET.

ISOLATED THUNDERSTORMS WILL DEVELOP AFTER 3 PM ALONG THE DRYLINE
FROM LAKIN TO ULYSSES TO HUGOTON. HAIL UP TO GOLFBALL SIZE OR
LARGER IS POSSIBLE WITH THE STRONGEST STORMS.

AN ADDITIONAL LINE OF STORMS WILL DEVELOP ALONG A COLD FRONT THIS
EVENING AFTER 7 PM. THESE STORMS COULD ALSO BE SEVERE WITH DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED AFTER 3 PM THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ043-044-063-076-077-086-291030-
SCOTT-LANE-FINNEY-HASKELL-GRAY-SEWARD-
245 PM CDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH 10 PM CDT THIS EVENING.

A FLOOD WATCH IS IN EFFECT FROM 6 PM CDT THROUGH THURSDAY AFTERNOON.

SOUTH WINDS IN EXCESS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET.

THUNDERSTORMS WILL DEVELOP AFTER 3 PM AND QUICKLY BECOME SEVERE WITH
HAIL UP TO GOLFBALL SIZE OR LARGER. TORNADOES ARE ALSO POSSIBLE.

STORMS WILL CONTINUE THROUGH MIDNIGHT AND POSSIBLY INTO THE EARLY
MORNING HOURS ON THURSDAY. THE MAIN THREAT WITH THE OVERNIGHT
THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN
ADDITION...HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING.
REMEMBER...NEVER DRIVE YOU CAR THROUGH FLOODED ROADS. BE ESPECIALLY
CAUTIOUS AT NIGHT SINCE WATER COVERING ROADWAYS WILL BE HARDER TO
SEE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 3 PM THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-045-046-064>066-078>081-087>090-291030-
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-MEADE-CLARK-COMANCHE-BARBER-
245 PM CDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS
AND SOUTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH 10 PM CDT THIS EVENING.

A FLOOD WATCH IS IN EFFECT FROM 6 PM CDT THROUGH THURSDAY AFTERNOON.

SOUTH WINDS IN EXCESS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET.

THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM THE SOUTHWEST THIS
AFTERNOON...MAINLY AFTER 5 PM. THESE STORMS COULD BE SEVERE WITH
HAIL UP TO GOLFBALL SIZE OR LARGER AND A FEW TORNADOES.

ANOTHER ROUND OF THUNDERSTORMS WILL MOVE ACROSS THE AREA AFTER
MIDNIGHT AND CONTINUE THROUGH DAYBREAK. THESE STORMS WILL BE MORE
WIDESPREAD AND MAY ALSO BE SEVERE. DAMAGING WIND AND LARGE HAIL WILL
BE THE MAIN THREAT WITH THESE THUNDERSTORMS. TORRENTIAL RAINFALL IS
POSSIBLE IN THESE STORMS WITH LOCALIZED FLOODING. BE ESPECIALLY
CAUTIOUS AT NIGHT SINCE WATER COVERING ROADWAYS WILL BE HARDER TO
SEE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WITH HEAVY RAINFALL MAY CONTINUE THROUGH NOON
THURSDAY. LOCALIZED FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 5 PM THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

FINCH/30

In the hours before

Local storm report, Mar 28, 8:51 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
851 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             1 E DIGHTON             38.48N 100.45W
03/28/2007  E1.00 INCH       LANE               KS   TRAINED SPOTTER

            QUARTER SIZE HAIL AT 809PM JUST EAST OF DIGHTON

&&

JJOHNSON
Local storm report, Mar 28, 9:08 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
908 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             10 WNW JETMORE          38.14N 100.06W
03/28/2007  E1.00 INCH       HODGEMAN           KS   TRAINED SPOTTER

&&

MSCOTT
Local storm report, Mar 28, 9:24 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
924 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TORNADO          14 NW JETMORE           38.23N 100.08W
03/28/2007                   HODGEMAN           KS   TRAINED SPOTTER

            LARGE TORNADO SPOTTED ON THE GROUND

&&

MSCOTT
Local storm report, Mar 28, 9:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
935 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TORNADO          5 N COOLIDGE            38.11N 102.01W
03/28/2007                   HAMILTON           KS   LAW ENFORCEMENT

&&

MSCOTT
Local storm report, Mar 28, 9:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
942 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TORNADO          10 SW NESS CITY         38.35N 100.04W
03/28/2007                   NESS               KS   TRAINED SPOTTER

            TORNADO ON THE GROUND MOVING NORTH

&&

MSCOTT
Local storm report, Mar 28, 9:44 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
944 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TORNADO          10 SW NESS CITY         38.35N 100.04W
03/28/2007                   NESS               KS   TRAINED SPOTTER

            TORNADO ON THE GROUND MOVING NORTH

&&

MSCOTT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:06 PM CDTSevere Thunderstorm WarningDDCFord, Gray39 min
Mar 28, 7:22 PM CDTSevere Thunderstorm WarningDDCMeade23 min
Mar 28, 7:26 PM CDTTornado WarningDDCMeade34 min
Mar 28, 7:45 PM CDTSevere Thunderstorm WarningDDCFord45 min
Mar 28, 7:47 PM CDTTornado WarningDDCGray28 min
Mar 28, 7:57 PM CDTSevere Thunderstorm WarningDDCMorton, Stevens33 min
Mar 28, 8:05 PM CDTTornado WarningDDCFord25 min
Mar 28, 8:07 PM CDTSevere Thunderstorm WarningDDCLane23 min
Mar 28, 8:12 PM CDTTornado WarningDDCGray33 min
Mar 28, 8:25 PM CDTTornado WarningDDCFord35 min
Mar 28, 8:26 PM CDTTornado WarningDDCMeade34 min
Mar 28, 8:35 PM CDTTornado WarningDDCFord, Gray, Hodgeman25 min
Mar 28, 8:44 PM CDTTornado WarningDDCHodgeman31 min
Mar 28, 8:56 PM CDTTornado WarningDDCMeade34 min
Mar 28, 9:11 PM CDTTornado WarningDDCHodgeman, Ness49 min
Mar 28, 9:30 PM CDTTornado WarningDDCNess30 min
Mar 28, 9:52 PM CDTTornado WarningDDCPawnee23 min
Mar 28, 9:56 PM CDTTornado WarningDDCNess, Trego49 min
Mar 29, 12:43 AM CDTSevere Thunderstorm WarningDDCClark, Meade47 min
Mar 29, 1:09 AM CDTSevere Thunderstorm WarningDDCClark41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.